MAUDE Adverse Event Report: INTERVASCULAR SAS INTERGARD AORTIC ARCH WOVEN; VASCULAR POLYESTER GRAFT

INTERVASCULAR SAS INTERGARD AORTIC ARCH WOVEN; VASCULAR POLYESTER GRAFT
Model Number HEWAA2810080810/1
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 02/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A review of the complaint device history records indicated that the graft was processed and inspected according to established procedures and was therefore released following acceptable quality inspections and tests.Specifically, no anomaly was evidenced in the collagen coating records.The review of the water permeability testing records of products coated on the same day as the complaint device indicated values well within product specifications.Please note that water permeability testing is recognized by international standard for vascular grafts as the test to address the risk of blood leakage.(b)(4).One retention sample coated on the same period and under the same conditions as the involved device underwent water permeability testing.The test result indicated a value well within product specifications (< 5 ml/cm²/min).(b)(4).No conclusion can be drawn.However, the conducted investigation and testing performed would tend to indicate that the product was not defective.
 
Event or Problem Description
It was reported that, on (b)(6) 2018, during a surgery for an aneurysmal disease, a serious bleeding was observed from the graft.The blood loss was about 5.5k cc and a transfusion was required during the surgery.Hemostatic agent (novoseven[sup]) and blood plasma cryoprecipitate were used to stop the bleeding.The graft remained implanted.No consequence for the patient was reported.
 
Additional Manufacturer Narrative
The case has been submitted to the corporate medical officer for review, with two other similar cases reported together by the same physician (mdr # 1640201-2018-00008 & 164201-2018-00009).His medical opinion is reported as follows: "we have received three complaints regarding complex aortic surgeries performed at same institution in china by the surgeon.Very limited information has been collected regarding the preexisting conditions of the patients.In all cases a very significant blood loss from the totality of the vascular grafts, from 3.5 to 5.5 liters.For all cases hemostatic agents were required to stop the bleeding.The procedures were significantly delayed by the hemostatic management.Ultimately the blood loss was controlled and the graft remained implanted in all cases.Similarly, all patients had no clinically significant consequences due to the events described.The limited information provided don't allow a clinical assessment.However the magnitude of the blood loss was very significant.The cause of the bleeding was unknown.Despite the normal post-operative course, the patients could have experience very serious consequences that could have been life-threatening." the additional information does not modify the conclusion provided in the initial report.
 
Event or Problem Description
The graft was used during a surgery with ecc (extracorporeal circulation) for an aortic aneurysm.The bleeding was observed from both main body and branches (including perfusion branch).

Brand Name
INTERGARD AORTIC ARCH WOVEN
Common Device Name
VASCULAR POLYESTER GRAFT
Manufacturer (Section D)
INTERVASCULAR SAS
zi athelia 1
la ciotat cedex, 13705
FR  13705
MDR Report Key7341086
Report Number1640201-2018-00010
Device Sequence Number19267616
Product Code DSY
UDI-Device Identifier00384401010753
UDI-Public00384401010753
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013651
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/30/2022
Device Model NumberHEWAA2810080810/1
Device Catalogue NumberHEWAA2810080810/1
Device Lot Number17K19
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/16/2018
Supplement Date Received by Manufacturer04/24/2018
Initial Report FDA Received Date03/15/2018
Supplement Report FDA Received Date05/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR